It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



High & Low Blood Pressure Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 05-26-2012, 08:41 AM   #1
Newbie
(female)
 
Join Date: Apr 2012
Location: VA
Posts: 4
kimb70 HB User
Edema and Cardizem CD???

Hi there!
I just have a few questions and I am hoping for some input. My friend has been on generic Cardizem CD for 2 1/2 years. His dosage was increased to 300 mg about 6 months ago. Also he was taking HCTZ 25 mg.
Off and on I would notice his ankles being swollen after traveling or on feet for long time. They would always resolve quickly. For a little over a week now, it has been constant. Took him to his MD and she took him off HCTZ and added 40mg Lasix. The Lasix keeps him busy in the bathroom but the edema hasnt left. I was anxiously reading online about his meds and seen so many people having edema from CCBs. I called his doctor on Monday and she did lower his dosage to 240mg and added Cozaar 50mg. I read online that this is usually a great combination for those who suffer perifial(sp) edema from CCBs. I nothiced this morning that it has lessened some, I could see his vein in top of foot and a few wrinkles behind his heel .
About a month go he had bloodwork done and his kidney and liver functions were in normal range. He had bloodwork done agian last Tuesday but we havent gotten results back yet.
I am an extreme worrier here and I want to help him all I can. I have been keeping his legs elevated, got him compression socks and hve been lightly massaging in an upward motion.
Since adding the Cozaar his BP has been great. I must say while on the Cardizem and HCTZ it was an up and down battle from day to day.
Kim

 
Sponsors Lightbulb
   
Old 05-27-2012, 06:21 AM   #2
Senior Veteran
(male)
 
Join Date: Jul 2010
Posts: 571
atengnr HB Useratengnr HB Useratengnr HB Useratengnr HB Useratengnr HB Useratengnr HB Useratengnr HB Useratengnr HB Useratengnr HB Useratengnr HB User
Re: Edema and Cardizem CD???

there are many causes of lower extremity edema, from benign - venous insufficiency, medications; to serious - liver, kidney disease, heart failure. Perhaps see if it clears up with the medication change and go from there.

 
Closed Thread




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Join Our Newsletter

Stay healthy through tips curated by our health experts.

Whoops,

There was a problem adding your email Try again

Thank You

Your email has been added




Top 10 Drugs Discussed on this Board.
(Go to DrugTalk.com for complete list)
Atenolol
Benicar
Clonidine Cozaar
Diovan
  Lisinopril
Lotrel
Norvasc
Potassium
Toprol




TOP THANKED CONTRIBUTORS



Machaon (55), atengnr (48), JJ (35), soflsun (29), Flutterbye77 (17), flowergirl2day (16), flitz (16), zuzu8 (15), cartner (12), rudiraven (12)

Site Wide Totals

teteri66 (1164), MSJayhawk (997), Apollo123 (898), Titchou (832), janewhite1 (823), Gabriel (758), ladybud (745), sammy64 (666), midwest1 (665), BlueSkies14 (610)



All times are GMT -7. The time now is 07:15 AM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!